Advertisement

Provera Overdose

If you take too much Provera (medroxyprogesterone), the effects may include depression, drowsiness, and other problems. Although an overdose is not likely to cause dangerous problems, it is important to seek immediate medical attention if you or someone else may have overdosed on Provera. Treatment will consist of supportive care, which includes treating any symptoms that occur as a result of the overdose.

Can You Take Too Much Provera?

Provera® (medroxyprogesterone acetate) is a prescription hormone therapy medicine. It is a progestin-only medication, and can be used alone or in combination with estrogen therapy. As with most medications, it is possible to take an overdose of Provera.
In most cases, an overdose with this medicine is not thought to be particularly dangerous. The specific effects may vary, however, depending on a number of factors, including the Provera dosage and whether it was taken with any other medications.

Symptoms of an Overdose

It is possible that no symptoms will occur, especially if not much Provera was taken. If symptoms do occur, they may include:
  • Nausea
  • Vomiting
  • Breast tenderness or pain
  • Dizziness
  • Abdominal (stomach) pain
  • Fatigue and drowsiness
  • Vaginal bleeding
  • Headache
  • Yellowing of the skin or the whites of the eyes (jaundice)
  • Irregular menstruation, such as spotting between periods or heavier or lighter periods
  • Bloating
  • Depression
  • Decreased libido (sex drive).

Treating a Provera Overdose

Treatment will most likely involve supportive care, which consists of treating the symptoms that occur as a result of an overdose. In many cases, treatment may not be necessary, although medical attention is still important to monitor for any problems. Supportive care for a Provera overdose may include close monitoring of the kidneys and liver.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Provera.
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Hyperactive-Impulsive Type Adult ADHD